Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 02:14:31 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650133
  • Total Topics: 49629
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 129
Total: 132

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Welcome to Am I Infected

IMPORTANT UPDATE
Posted Tuesday, August 28, 2012

Welcome to the "Am I Infected?" POZ forum.

New members -- those who have posted three or fewer messages -- are permitted to post questions and responses, free of charge (make them count!). Ongoing participation in the "Am I Infected?" forum -- posting more than three questions or responses -- requires a paid subscription.

A seven-day subscription is $9.99, a 30-day subscription is $14.99 and a 90-day subscription is $24.99.

Anyone who needs to post more than three messages in the "Am I Infected?" forum -- including past, present and future POZ Forums members -- will need to subscribe, with secure payments made via PayPal.

There will be no charge to continue reading threads in the "Am I Infected?" forum, nor will there be a charge for participating in any of the Main Forums; Meds, Mind, Body & Benefits; and Off Topic Forums. Similarly, all POZ and AIDSmeds pages, including our "How is HIV Transmitted?" and "Am I Infected? (A Guide to Testing for HIV)" lessons, will remain accessible to all. 

NOTE: HIV testing questions will still need to be posted in the "Am I Infected?" forum; attempts to post HIV symptoms or testing questions in any other forums will be considered violations of our rules of membership and subject to time-outs and permanent bans.

To learn how to upgrade your Forums account to participate beyond three posts in the "Am I Infected?" Forum, please click here.

Thank you for your understanding and future support of the best online support service for people living with, affected by and at risk for HIV.

Author Topic: Delayed Seroconversion Symptoms?  (Read 1975 times)

0 Members and 1 Guest are viewing this topic.

Offline BamaMama

  • New Member
  • Posts: 1
Delayed Seroconversion Symptoms?
« on: October 13, 2012, 09:00:26 AM »
I got treated at a hospital in Doha, Qatar on June 29th of this year and received injections as well as having a blood draw done from my left hand. (It's been rumoured and recently made known to me that they *may* reuse needles and although it's only a small group, there are people living here with HIV/AIDS.)

About a week and a half after the hospital visit, I started to develop this horrendous tingling and aching in both arms (and less severe in both legs), which took around a month to subside. I also have a lymph node in my lower left arm (Epitrocheal?) that's been swollen since the arm problem started and it still hasn't gone down.

As of mid September I now have a seriously hard, swollen lymph node thats erupted under my right trapezius muscle at the base of my neck where it meets the shoulder - a typical early symptom of HIV. It doesn't hurt when touched or pressed, but I feel weird sensations on that side of my neck that go up the gland line toward the base of my skull. I have a reoccuring headaches on the right side of my head as well. I've often been quite tired since all of this started back in June, with other more recent symptoms like scalp acne, a patch of seborrheic dermatitis on the top of my head near the front hairline, geographic tongue, etc (Since Mid September as well). I haven't had any sign of fever or rash though.

I've read that peripheral neuropathy is common in late HIV, not so much during seroconversion but it *can* happen... Could that have been a single presenting symptom in my case if I did in fact go through seroconversion? And if it could be, wouldn't the lymph nodes swell at around the same time instead of three months later? Or could seroconversion come later than a few weeks after exposure? And don't the lymph nodes eventually go down after seroconversion is complete?

I do plan to get an HIV test as soon as I touch down in Canada this coming week but for now, any insight would be appreciated.

Much love.  :)

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 25,387
Re: Delayed Seroconversion Symptoms?
« Reply #1 on: October 13, 2012, 09:15:36 AM »
Bama, "rumours" are a really good way to get really bad misinformation. There is nothing in anyway HIV specific about any of the symptoms you are having at the moment.

In addition to having an HIV test essentially just for your peace of mind, discuss your symptoms with your doctor. There are so many things which can cause what you have described. We cannot diagnose anything in this setting. I will say that there is no sound reason to believe HIV is an issue in your situation.

Good luck with getting the real cause of your symptoms sorted out. 
Andy Velez

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.